Alert archive / Texas / Flash Flood Warnings in 2005

Flash Flood Warning 3, NWS Corpus Christi, TX

July 14, 2005Live Oak County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jul 14, 2005, 8:42 PM CDT for Live Oak County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2005, 8:42 PM CDT (01:42 UTC)
Expired
Jul 14, 2005, 11:45 PM CDT
In force
3 hr
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Live Oak County, TX

The radar

The Corpus Christi radar (KCRP), 106 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 9:29 PM CDTFLASH FLOODThree Rivers, TXSEVERAL STREETS FLOODED AND CLOSED IN THREE RIVERS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 47 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 1.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2005-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2282 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2005-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2282 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1341 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 150144
FFWCRP
TXC297-150445-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
842 PM CDT THU JUL 14 2005

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN LIVE OAK COUNTY IN TEXAS

* UNTIL 1145 PM CDT

* AT 835 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.     
  DOPPLER RADAR ESTIMATED NEARLY TWO INCHES OF PRECIPITATION SINCE 8 
  PM. AN ADDITIONAL TWO OR MORE INCHES IS POSSIBLE WITH THIS STORM. 
  THE HEAVIEST RAINFALL WAS OCCURRING NEAR WHITSETT. 

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...THREE RIVERS...CHOKE CANYON...NELL...RAY POINT...SIMMONS
  AND WHITSETT.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 2838 9832 2860 9834 2878 9810 2869 9803
      2868 9803 2866 9809 2864 9809 2851 9801
      2849 9801 2837 9814

$$

GW
1 follow-up statement
000 
WGUS74 KCRP 150319
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1018 PM CDT THU JUL 14 2005

TXC297-150445-
LIVE OAK-
1018 PM CDT THU JUL 14 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 1145 PM CDT FOR NORTHERN
LIVE OAK COUNTY...

AT 1013 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
HEAVY RAINFALL OVER SIMMONS.  MOST OF THE HEAVIEST RAINFALL HAS 
MOVED SOUTH OF THE AREA...HOWEVER IT WILL TAKE TIME FOR THE WATERS 
TO RECEDE.  

AT 929 PM...LAW ENFORCEMENT REPORTED SEVERAL STREETS CLOSED IN THE 
THREE RIVERS AREA. 

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

LAT...LON 2838 9832 2860 9834 2878 9810 2869 9803
      2868 9803 2866 9809 2864 9809 2851 9801
      2849 9801 2837 9814

$$

GW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 6:53 PM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Jul 14, 6:53 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
653 PM CDT THU JUL 14 2005

.UPDATE...A MID-LEVEL SHORTWAVE AND ASSOCIATED SYNOPTIC-SCALE ASCENT
CROSSES THE REGION TONIGHT. MULTIPLE OUTFLOW BOUNDARIES NORTH OF THE
AREA WILL EVENTUALLY ENTER THE CWA. ADDITIONAL CONVECTION DEVELOPING
ACROSS THE HILL COUNTRY IS BOTHERSOME AND LENDS CREDENCE TO
SHORT-TERM MODELS INDICATING PENETRATING CONVECTION TOWARD 06Z AND
BEYOND. SUFFICIENT MOISTURE/INSTABILITY WILL BE CO-INCIDENT WITH THE
AFOREMENTIONED FORCING. HAVE INCREASED POPS TO THE CHANCE CATEGORY
AREAWIDE.

&&

.MARINE...LOW-LEVEL JET AND MESOSCALE INFLOW INTO CONVECTION TO THE
NORTH WILL STRENGTHEN AND RESULT IN SCA CONDITIONS ACROSS MUCH OF
THE WATERS.

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SCA GMZ230-250-255-270-275.

&&

85/UPDATE
86/AVIATION
Hazardous weather outlook, Jul 14, 3:46 PM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
346 PM CDT THU JUL 14 2005

GMZ230-235-250-255-270-275-TXZ229>234-239>247-151100-
ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES-
REFUGIO-SAN PATRICIO-VICTORIA-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB-
346 PM CDT THU JUL 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING OVER THE TEXAS HILL
COUNTRY WILL MOVE EAST SOUTHEAST TOWARD THE MID AND UPPER TEXAS
COAST THIS EVENING AND OVERNIGHT. THE ATMOSPHERE IS UNSTABLE AND
THE STORMS ARE SLOW MOVING...THEREFORE A FEW STORMS MAY BE
CAPABLE OF PRODUCING GUSTY WINDS AND LOCALLY HEAVY RAINFALL AS THEY
APPROACH THE NORTHERN COASTAL BEND...BETWEEN THREE RIVERS AND
VICTORIA LATER THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY
THROUGH WEDNESDAY AS A TROUGH OF LOW PRESSURE STALLS OVER SOUTH
TEXAS. HIGH MAXIMUM HEAT INDEX VALUES ARE EXPECTED DURING THE LATE
AFTERNOON HOURS...ESPECIALLY TUESDAY AND WEDNESDAY. ACCORDING TO THE
NATIONAL HURRICANE CENTER...HURRICANE EMILY WILL ENTER THE SOUTHWEST
GULF OF MEXICO BY LATE MONDAY. SEA HEIGHTS ARE EXPECTED TO RISE
SIGNIFICANTLY OVER THE COASTAL WATERS BY WEDNESDAY. HOWEVER...THE
AMOUNT OF PRECIPITATION AND WIND SPEEDS WEDNESDAY WILL DEPEND UPON
THE POSITION OF HURRICANE EMILY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JM

In the hours before

Special weather statement, Jul 14, 8:06 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
806 PM CDT THU JUL 14 2005

TXZ231-232-150145-
BEE-LIVE OAK-
806 PM CDT THU JUL 14 2005

...A STRONG THUNDERSTORM AFFECTING EXTREME NORTHERN BEE AND LIVE OAK
COUNTIES...

AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF NELL...OR 18 MILES WEST OF
KENEDY...MOVING EAST AT 15 MPH. THESE STRONG STORMS WILL CONTINUE TO
DRIFT INTO NORTHERN PORTIONS OF BEE AND LIVE OAK COUNTIES THROUGH
845 PM.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

GW

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 8:36 PM CDTSevere Thunderstorm WarningCRPBee, Live Oak39 min
Jul 14, 9:31 PM CDTSevere Thunderstorm WarningCRPBee, Live Oak31 min
Jul 14, 9:40 PM CDTFlash Flood WarningCRPBee, Live Oak3 hr
Jul 14, 9:49 PM CDTFlash Flood WarningCRPLa Salle, McMullen3 hr
Jul 14, 11:49 PM CDTFlash Flood WarningCRPWebb3 hr
Jul 15, 8:12 AM CDTFlash Flood WarningCRPCalhoun2 hr
Jul 15, 10:34 AM CDTMarine Weather StatementCRP116 min
Jul 15, 12:01 PM CDTSpecial Marine WarningCRP44 min
Jul 15, 1:24 PM CDTFlash Flood WarningCRPNueces3 hr
Jul 15, 1:37 PM CDTTornado WarningCRPNueces23 min
Jul 15, 2:00 PM CDTTornado WarningCRPNueces30 min
Jul 15, 3:45 PM CDTFlash Flood WarningCRPDuval3 hr
Jul 15, 4:08 PM CDTFlash Flood WarningCRPWebb3 hr

Nearby

Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.